Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 12, 2013, 9:38 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2013, 9:38 PM CST (03:38 UTC)
- Expired
- Jan 12, 2013, 10:20 PM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 5:20 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS54 KMEG 130338
SVRMEG
ARC021-055-MOC069-130430-
/O.NEW.KMEG.SV.W.0003.130113T0338Z-130113T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CST SAT JAN 12 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1030 PM CST
* AT 938 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POLLARD...OR 6
MILES WEST OF PIGGOTT...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...MALDEN...TOWNLEY...BRIAN...VALLEY RIDGE...WILHELMINA...
PROVIDENCE...MC GUIRES...BAIRD AND CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3663 8997 3662 8996 3645 8995 3637 8997
3622 9054 3650 9046 3650 9023 3654 9022
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 0338Z 240DEG 62KT 3642 9027
$$3 follow-up statements
476
WWUS54 KMEG 130402
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CST SAT JAN 12 2013
ARC055-130412-
/O.CAN.KMEG.SV.W.0003.000000T0000Z-130113T0430Z/
GREENE AR-
1002 PM CST SAT JAN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREENE COUNTY IS
CANCELLED...
AT 1002 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3663 8997 3662 8996 3645 8995 3637 8997
3628 9032 3650 9028 3650 9023 3654 9022
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 0402Z 240DEG 62KT 3662 8982
$$
ARC021-MOC069-130430-
/O.CON.KMEG.SV.W.0003.000000T0000Z-130113T0430Z/
CLAY AR-DUNKLIN MO-
1002 PM CST SAT JAN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR NORTHEASTERN DUNKLIN AND EASTERN CLAY COUNTIES...
AT 1002 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TOWNLEY...OR NEAR MALDEN...
MOVING NORTHEAST AT 70 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...MALDEN...CARRYVILLE...RHYNE...TOWNLEY...BRIAN...VALLEY
RIDGE...WILHELMINA...PROVIDENCE...MC GUIRES...BAIRD AND CHALK BLUFF
NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3663 8997 3662 8996 3645 8995 3637 8997
3628 9032 3650 9028 3650 9023 3654 9022
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 0402Z 240DEG 62KT 3662 8982
$$614
WWUS54 KMEG 130414
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CST SAT JAN 12 2013
ARC021-MOC069-130430-
/O.CON.KMEG.SV.W.0003.000000T0000Z-130113T0430Z/
CLAY AR-DUNKLIN MO-
1014 PM CST SAT JAN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR NORTHEASTERN DUNKLIN AND EAST CENTRAL CLAY COUNTIES...
AT 1014 PM CST...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES
EAST OF TOWNLEY...OR 8 MILES NORTH OF LILBOURN...MOVING NORTHEAST AT
60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
MALDEN...CARRYVILLE...RHYNE...TOWNLEY...BRIAN...VALLEY RIDGE...
PROVIDENCE...MC GUIRES AND BAIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3663 8997 3662 8996 3645 8995 3637 8997
3632 9017 3643 9012 3648 9013 3651 9016
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 0414Z 240DEG 62KT 3672 8959
$$536
WWUS54 KMEG 130420
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 PM CST SAT JAN 12 2013
ARC021-MOC069-130430-
/O.CAN.KMEG.SV.W.0003.000000T0000Z-130113T0430Z/
CLAY AR-DUNKLIN MO-
1020 PM CST SAT JAN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNKLIN AND EAST
CENTRAL CLAY COUNTIES IS CANCELLED...
AT 1020 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3663 8997 3662 8996 3645 8995 3637 8997
3632 9017 3643 9012 3648 9013 3651 9016
3655 9019 3659 9019 3664 9014
TIME...MOT...LOC 0420Z 240DEG 62KT 3676 8947
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 6:59 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 12, 6:59 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CST SAT JAN 12 2013
.UPDATE...
UPDATED FOR THE 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 354 PM CST SAT JAN 12 2013/
DISCUSSION...21Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR DE
QUEEN ARKANSAS /SOUTHWEST ARKANSAS/ WITH A COLD FRONT EXTENDING
SOUTHWEST INTO CENTRAL TEXAS...AND A WARM FRONT EXTENDING FROM
THE SURFACE LOW UP INTO NORTHEAST ARKANSAS...SOUTHEAST MISSOURI
AND INTO THE OHIO RIVER VALLEY. TEMPERATURES ACROSS THE MID SOUTH
ARE QUITE MILD WITH TEMPERATURES AS OF 3 PM CST RANGING FROM THE
UPPER 50S ACROSS NORTHEAST ARKANSAS NEAR CORNING AND WALNUT
RIDGE...MIDDLE 70S ACROSS EXTREME NORTHEAST MISSISSIPPI AND LOWER
70S ACROSS THE REMAINDER OF THE MID SOUTH. STRONG TO PERHAPS
SEVERE THUNDERSTORM POTENTIAL TONIGHT...HEAVY RAINFALL POTENTIAL
TONIGHT INTO SUNDAY MORNING...AND WINTER WEATHER POTENTIAL MONDAY
MONDAY INTO TUESDAY ARE THE PREDOMINANT FORECAST CHALLENGES THIS
AFTERNOON.
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SHORT TERM MODELS
ARE IN DECENT AGREEMENT OVERALL BRINGING A SURFACE LOW CURRENTLY
LOCATED OVER SOUTHWEST ARKANSAS MOVING NORTHEAST INTO THE MID
SOUTH THIS EVENING AND INTO THE OVERNIGHT HOURS. BASED ON SHORT
TERM MESOSCALE TRENDS...A POTENTIAL FOR STRONG TO PERHAPS SEVERE
THUNDERSTORMS STILL LOOKS POSSIBLE THIS EVENING ALONG THE
MISSISSIPPI RIVER DELTA...ESPECIALLY ACROSS NORTHWEST MISSISSIPPI
AND EAST ARKANSAS...INCLUDING THE MEMPHIS METRO AREA.
MODERATELY STEEP TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
BETWEEN 6.5 TO 7 C/KM...MOST UNSTABLE CAPE VALUES INCREASING TO
BETWEEN 800 TO 1500 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 50 TO
60 KTS...LI/S BETWEEN -3 TO -5...0-1 KM STORM RELATIVE HELICITIES
AROUND 300 M2/S2 AND FAVORABLE UPPER LEVEL DIVERGENCE/SHEAR
SUGGEST THE POTENTIAL FOR QUASI-LINEAR CONVECTIVE ACTIVITY WITH
THE POTENTIAL FOR PERHAPS AN EMBEDDED TORNADO WITHIN BOWING
SEGMENTS. RECENT RAINFALL REPORT FROM EAST ARKANSAS OF 2 INCHES
SUGGESTS RADAR IS ESTIMATING RAINFALL PRETTY GOOD THUS FAR AND
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING WILL
BE POSSIBLE WITH PRECIPITABLE WATER VALUES RANGING UP TO AROUND
1.7 INCHES. CONVECTIVE ACTIVITY WILL BEGIN ACROSS EAST/NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL AND SPREAD TO THE MISSISSIPPI RIVER BY
MID TO LATE EVENING. AS THE ACTIVITY BEGINS TO SPREAD EAST OF THE
MISSISSIPPI RIVER DELTA...THINK OVERALL STRONG/SEVERE THUNDERSTORM
POTENTIAL WILL BEGIN TO WANE AS THE SHOWERS AND THUNDERSTORMS MOVE
OUT OF THE BEST AREA OF INSTABILITY AND OVERALL INSTABILITY
WEAKENS THROUGHOUT THE NIGHT. DAMAGING WINDS WILL BE THE MAIN
THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE WITH A SECONDARY
THREAT FOR A TORNADO OR TWO EMBEDDED WITHIN BOWING LINE SEGMENTS.
SHORT TERM MODELS INDICATE RAIN WILL CONTINUE ACROSS AREAS MAINLY
EAST OF THE MISSISSIPPI RIVER ON SUNDAY AS THE COLD FRONT WILL
SLOW AS IT BECOMES NEARLY PARALLEL TO UPPER LEVEL FLOW ALOFT.
CONFIDENCE IS DECREASING FOR WINTER WEATHER PRECIPITATION SUNDAY
NIGHT INTO MONDAY MORNING AS PRECIPITATION IS EXPECTED TO DIMINISH
AS THE COLDER AIR FILTERS INTO THE MID SOUTH. HOWEVER...A
POTENTIAL FOR WINTER WEATHER PERHAPS IN THE FORM OF FREEZING RAIN
OR SLEET MAY BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS
AREAS SOUTH OF I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI. EXACT
PRECIPITATION TYPE STILL REMAINS SOMEWHAT UNCERTAIN AND WILL LET
LATER SHIFTS FURTHER ASSESS WINTER WEATHER PRECIPITATION POTENTIAL
BEFORE ANY WEATHER HEADLINES ARE CONSIDERED IN SUBSEQUENT PERIODS.
STAY TUNED...
LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
TERM MODELS IN BETTER AGREEMENT THAN THE PAST FEW RUNS AS THE COLD
FRONT CONTINUES TO PUSH AWAY FROM THE REGION AND HIGH PRESSURE
BUILDS INTO THE LOWER MISSISSIPPI VALLEY. TEMPERATURES ARE
ANTICIPATED TO RANGE NEAR NORMAL TO SLIGHTLY BELOW NORMAL THROUGH
THE PERIOD.
CJC
&&
.AVIATION...
00Z TAF CYCLE
A VERY WARM AND MOIST AIRMASS FOR THIS TIME OF YEAR IS NOW IN
PLACE ACROSS THE ENTIRE AREA...COVERING ALL TAF SITES. MAINLY VFR
CIGS AND VSBYS ARE IN PLACE CURRENTLY...BUT EXPECTING AT LEAST A
BROKEN MVFR DECK TO DEVELOP AROUND 2.5KFT LATER THIS EVENING AS
STRONG MOISTURE AND TEMPERATURE ADVECTION CONTINUES. THINK CIGS
WILL NOT LOWER MUCH BELOW THIS IN THE PRE FRONTAL ENVIRONMENT DUE
TO A WELL MIXED BOUNDARY LAYER. NUMEROUS SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG A COLD FRONT OVER ARKANSAS. THIS BOUNDARY AND
ASSOCIATED WEATHER SHOULD PASS ACROSS THE TAF SITES FROM NORTHWEST
TO SOUTHEAST LATER TONIGHT THROUGH SUNDAY MORNING. CIGS AND VSBYS
SHOULD BECOME SIGNIFICANTLY REDUCE BEHIND THE FRONT PASSAGE WITH
IFR/LIFR CIGS EXPECTED.
WINDS WILL REMAIN STRONG FROM THE SOUTH AND SOUTH-SOUTHEAST WHICH
MAY LEAD TO COMPRESSIONAL ISSUES THROUGH THE EVENING AND MUCH OF
THE OVERNIGHT PERIOD AS 50+ KT LOW LEVEL JET OVERSPREADS THE TAF
SITES AHEAD OF THE FRONT. WINDS WILL TURN ABRUPTLY NORTH BEHIND
THE FRONT AND MAY STILL GUST UP TO 20 KTS.
RAIN AND SCATTERED ELEVATED THUNDERSTORMS WILL LIKELY PERSIST
THROUGH THE DAY POST FRONTAL AS THE UPPER TROUGH HANGS BACK TO THE
WEST WITH STRONG LIFTING OVER THE FRONT. THIS WILL KEEP LOW CIGS
AND VSBYS IN PLACE THROUGH MUCH OF THE DAY SUNDAY.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 47 47 27 39 / 100 100 20 10
MKL 50 50 28 39 / 100 100 30 10
JBR 37 37 23 38 / 100 80 10 10
TUP 62 62 34 42 / 100 100 60 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 12, 5:37 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 537 PM CST SAT JAN 12 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 537 PM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MISSISSIPPI RIVER DELTA...GENERALLY WEST OF A LINE FROM DYERSBURG TO MEMPHIS TO CLARKSDALE, MS. DAMAGING WINDS WILL BE THE PREDOMINANT SEVERE WEATHER THREAT WITH A POTENTIAL FOR PERHAPS A TORNADO. FURTHER EAST A FEW STRONG STORMS LATE TONIGHT WILL BE POSSIBLE WITH SMALL HAIL AND STRONG GUST WINDS. ADDITIONALLY...HEAVY RAIN MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE MIDSOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN MAY RESULT IN FLASH FLOODING SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON SUNDAY. RAIN COULD SWITCH OVER TO FREEZING RAIN...SLEET OR SNOW OVER PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 MONDAY NIGHT INTO TUESDAY MORNING AND AGAIN TUESDAY EVENING.NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jan 12, 8:21 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CST SAT JAN 12 2013
ARZ008-017-130245-
LAWRENCE AR-RANDOLPH AR-
821 PM CST SAT JAN 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 11
MILES SOUTHWEST OF STRAWBERRY AT 822 PM CST...MOVING NORTHEAST AT 50
MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3618 9136 3625 9131 3625 9127 3631 9126
3613 9076 3588 9104 3589 9136
TIME...MOT...LOC 0222Z 232DEG 63KT 3593 9137The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:21 PM CST | Special Weather Statement | MEG | Lawrence | 24 min |
| Jan 12, 8:56 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Jan 12, 9:24 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 51 min |
| Jan 12, 10:09 PM CST | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 5 hr |
| Jan 12, 10:53 PM CST | Special Weather Statement | MEG | Cross, Poinsett | 37 min |
| Jan 13, 12:08 AM CST | Special Weather Statement | MEG | Crittenden | 37 min |
| Jan 13, 12:52 AM CST | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Poinsett, St. Francis | 2 hr |
| Jan 13, 1:28 AM CST | Areal Flood Advisory | MEG | Clay, Craighead, Greene, Poinsett | 129 days |
| Jan 13, 10:37 AM CST | River Flood Warning | MEG | Clay, Greene | 3 days |
| Jan 13, 10:56 AM CST | Flash Flood Warning | MEG | Lee, Phillips | 4 hr |
| Jan 13, 11:00 AM CST | Areal Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 8 hr |
| Jan 13, 11:30 AM CST | Flash Flood Watch | MEG | Lee, Phillips | 8 hr |
| Jan 13, 3:05 PM CST | Areal Flood Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 7 hr |
| Jan 12, 11:02 PM CST | Special Weather Statement | MEG | Dunklin, Pemiscot | 28 min |
| Jan 13, 11:02 AM CST | Areal Flood Warning | MEG | Pemiscot | 8 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.